this has been very painful since feb 2011 dr thinks it is spasms I am not convinced. there is a big bump on the small of my back next to my spine but not on my spine still painful and very painful to the touch. any suggestions?
27 May 2011
Muscles, when they are in a hard spasm, will feel like a bump or a knot. Taking Prednisone for that is kind of weird. I would think a muscle relaxant would be better-but Prednisone is great for inflammation. 60mg is a pretty big dose though. Does he have you building up to that dose then tapering off or did he just give you the 60mg to take? If you dont want to take the prednisone you can try using ice, heat and massage to break up the knot. Have you thought about seeing a chiropractor for an adjustment? Sometimes, if the spine is subluxated, you get muscle spasm that will go away once the vertebrae are back in their correct position. If you want to try, you can apply heat and ice alternating each. Ice for the inflammation and heat to relax the muscles. Use the ice or heat for 20 min every couple of hours and alternate. Have someone gently massage the area after the heat.
Just have them rub your back with their hands up and down over that knotted area using some oil or lotion to work that kink out. I would try that before I took Prednisone but that is just me. I, personally, wont take prednisone unless it is really a last ditch effort or a severe reaction to something.
27 May 2011
I agree with Dzoobaby. I take large doses of Prednisone (for chronic breathing difficulty), but go out of my way to avoid it, so I, too, would recommend looking elsewhere. The chiropractor seems like a good place to turn to, as do ice and heat. I did have a cortisone shot for my degenerative disks, and that has helped a great deal. Have you seen anyone other than this doctor? I also recommend looking up the symptoms on medline and mayoclinic.org--not to frighten you, but to empower you with information. Also, Lidocaine patches--which are by prescription--might help. Best of luck---
6 Jun 2011
How long does he have you on prednisone, and are you being tapperd off of it. That is a pretty high does and what it is for usally is not what they would use it for. I for one hate prednisone, I've been taking it for over 15 years, and it has messed me up. Dr.s don't know how to get me off of it. I always tell everyone to take it as a last resort and for only short period of time.
7 Jun 2011
I was put on 60mg of predisone, & about lost my mind! I took it for 2 dys , & had to quit. Made me so sick. I would think they would want you to work up to that dose, but I'm not a doctor either. I have taken prednisome all my life for one thing or another & never took that high a dose before, & won't again. You'd think he would jusy inject it with cortisone if he thought iot would help. At least most of it stays in one area. Just my thoughts..
7 Jun 2011
I've taken a lot of prednisone over last 4yrs., until my bmd test... then they suggest not good idea due to fact it hurts bones in long run. I took a prednisone shot, then double dose taper dose..20mg each. I had no idea my bones were bad n neither did doctors. It has made my pain worse, doesn't help my hips at all..I would try muscle relaxes n heat n ice... maybe reduced prednisone dosage if still needed. Although for short time... shouldn't hurt health wise. Just don't keep on it. I had no idea, now paying for it... I hope the place on your back gets better. I'm sore alot due to pain n I know how miserable it is!! God bless!
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have fibromyalgia and keep muscle spasms in my neck and back muscles. These muscle spasms will not go away with physical therapy, massage, tens ...
5 answers • 10 Oct 2010
i am starting this medication today the help deal with my muscle spasms that are a symptom of my chronic lower back pain
2 answers • 23 Mar 2011
I just started taking 4mg Zanaflex last night. I haven't been able to sleep since and I think it actually INCREASED my muscle spasms. I'm ...
3 answers • 29 Sep 2011
1 answer • 4 Nov 2012